Share Facebook


09-04-2011, 06:32 PM   #1
Grumbletum
Senior Member
 
Grumbletum's Avatar
 
Join Date: Dec 2010
Location: Western Isles, United Kingdom

My Support Groups:
Weird, innit?

So, all in all, I've been on Pred for 5 months now. Started at 20, tapered to 10, had to go up to 40, stayed at 30 for a month and am tapering 5 every two weeks. Not too bad: a little jowly, a little pot bellied.
Until this last week. Why is it when I'm tapering that my face and belly seem to have ballooned? People are even mentioning to me now.
__________________
Dx Crohn's terminal ileum April 2011
Ileocaecal resection & partial cystectomy Sept 2012
3.5 years happy remission, in mild flare since Feb 2016 with related Portal Vein Thrombosis

Previous: Prednisolone, Mesren, Omeprazole, Infliximab, Azathioprine
Current: Pentasa, Librax, Warfarin
Helen x
09-04-2011, 06:50 PM   #2
Jessi
Moderator
 
Jessi's Avatar
 
Join Date: Jul 2011
Location: Ogden, Utah

My Support Groups:
I noticed that on me too! I didn't have the moonface until I started to taper. And now that I've been off of prednisone for a couple months, I still have jowls! Definitely weird!
__________________
~Jessica

Dx'd with Psoriasis in 1993
Dx'd with Psoriatic Arthritis in 2004
Dx'd with Ulcerative Colitis on May 18, 2011

"Life isn't about waiting for the storm to pass... It's about learning to dance in the rain." ~Anon.
09-05-2011, 04:59 PM   #3
tiloah
Senior Member
 
tiloah's Avatar
 
Join Date: Jun 2010
Location: Seattle, Washington

My Support Groups:
I've noticed some people have said they get side effects from the Pred, some get them from tapering. Some people get different side effects at different points in the process.

I hope the "moon face" isn't too bad for you and it goes away soon.
09-06-2011, 06:06 AM   #4
littlemissh
Senior Member
 
littlemissh's Avatar
 
Join Date: Dec 2010
Location: United Kingdom

My Support Groups:
I am incredibly lucky as I have been on pred since october 10 and not mooning yet!
Have got a bit of a pot belly though-very attractive..skinny arms and legs and a pot belly..will soon start oinking.

We should do a pred calendar for Crohn's fundraisning, the calendar girls will have nothing on us.
__________________
Diagnosed Crohns small bowel 2010,Gastroduodenal crohn's Jan 2012. Gastroparesis june 2014.
Duodenal perforation/peritonitis nov 2011. Portacath placed Nov 2013. Gastric pacemaker 2015.
Perforated jejenum/peritonitis oct 2015, PEJ for enteral feeding nov 2015

On Humira every 7 days, intermittent iv iron, regular blood transfusions :faint:
On TPN since March 2016.
09-06-2011, 07:06 AM   #5
Gwen pippy
Senior Member
 
Join Date: May 2011
Location: Ireland
Weird!!! I have been on preds so many times over the years, they would have their beauty effects then but not now, nothing when I'm on them not even HUGE IV doses then BAM I put some weight on 6 weeks after I finished them, strange!!! and no I'm not pregnant again as some in-laws are thinking when I see them looking out of side of their eyes. I too have the skinny arms, legs and the pot belly hahahaha I'm up for pred calendar
09-06-2011, 01:07 PM   #6
Grumbletum
Senior Member
 
Grumbletum's Avatar
 
Join Date: Dec 2010
Location: Western Isles, United Kingdom

My Support Groups:
Yeah, nice one Littlemiss - we could do it for the NACC Red Hot Day
Reply

Thread Tools


All times are GMT -5. The time now is 12:25 AM.
Copyright 2006-2017 Crohnsforum.com